Alert archive / Colorado / Wind Advisories in 2015

Wind Advisory 3, NWS Grand Junction, CO

April 16, 20154 counties in Colorado; Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 16, 2015, 2:43 PM MDT for 4 counties in Colorado; Uintah County, Utah. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 2:43 PM MDT (20:43 UTC)
Expired
Apr 16, 2015, 9:00 PM MDT
In force
6 hr
Issued by
NWS Grand Junction, CO

Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 122 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS75 KGJT 162043
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
243 PM MDT THU APR 16 2015

COZ001-002-UTZ024-170300-
/O.NEW.KGJT.WI.Y.0003.150416T2043Z-150417T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
243 PM MDT THU APR 16 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* TIMING...FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING.
  SIMILAR CONDITIONS MAY PERSIST INTO FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* IMPACTS...STRONG CROSSWINDS WILL AFFECT HIGH PROFILE VEHICLES
  AND MOTORCYCLES...ESPECIALLY ALONG HIGHWAY 40. COMBINED WITH
  SCATTERED SNOW SHOWERS OVER THE HIGHER TERRAIN WILL LEAD TO
  SUDDEN CHANGES IN VISIBILITY TO BELOW 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ021-170445-
/O.CON.KGJT.FZ.A.0004.150417T0700Z-150417T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
243 PM MDT THU APR 16 2015

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM MDT FRIDAY THROUGH
FRIDAY MORNING...

* TIMING...DURING THE EARLY MORNING HOURS ON FRIDAY.

* TEMPERATURES...25 TO 30 DEGREES AGAIN FRIDAY MORNING. THE 
  COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE BUDDING OR 
  BLOOMING FRUIT TREES AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
829 
WWUS75 KGJT 162132
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 PM MDT THU APR 16 2015

.A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY TRAVERSE THE
FOUR CORNERS REGION TONIGHT THROUGH FRIDAY NIGHT.

COZ021-170600-
/O.UPG.KGJT.FZ.A.0004.150417T0700Z-150417T1500Z/
/O.NEW.KGJT.FZ.W.0006.150417T0700Z-150417T1500Z/
/O.NEW.KGJT.FZ.A.0005.150418T0700Z-150418T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
332 PM MDT THU APR 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY.
A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TIMING...DURING THE EARLY MORNING HOURS ON FRIDAY...AND POSSIBLY
  AGAIN EARLY SATURDAY MORNING.

* TEMPERATURES...25 TO 30 DEGREES LATE TONIGHT THROUGH MID-MORNING
  FRIDAY. THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE.
  SIMILAR TEMPERATURES ARE POSSIBLE EARLY SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE BUDDING OR 
  BLOOMING FRUIT TREES AND OTHER SENSITIVE VEGETATION.

* TEMPERATURE...AROUND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ001-002-UTZ024-170300-
/O.CON.KGJT.WI.Y.0003.000000T0000Z-150417T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
332 PM MDT THU APR 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. 
  SIMILAR CONDITIONS MAY PERSIST INTO FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL AFFECT HIGH PROFILE VEHICLES 
  AND MOTORCYCLES...ESPECIALLY ALONG HIGHWAY 40. COMBINED WITH 
  SCATTERED SNOW SHOWERS OVER THE HIGHER TERRAIN WILL LEAD TO 
  SUDDEN CHANGES IN VISIBILITY TO BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
424 
WWUS75 KGJT 162132 CCA
NPWGJT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 PM MDT THU APR 16 2015

CORRECTED TO REMOVE SECOND TEMPERATURE BULLET IN FREEZE WARNING
SECTION

.A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY TRAVERSE THE
FOUR CORNERS REGION TONIGHT THROUGH FRIDAY NIGHT.

COZ021-170600-
/O.UPG.KGJT.FZ.A.0004.150417T0700Z-150417T1500Z/
/O.COR.KGJT.FZ.W.0006.150417T0700Z-150417T1500Z/
/O.COR.KGJT.FZ.A.0005.150418T0700Z-150418T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
332 PM MDT THU APR 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY.
A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TIMING...DURING THE EARLY MORNING HOURS ON FRIDAY...AND POSSIBLY
  AGAIN EARLY SATURDAY MORNING.

* TEMPERATURES...25 TO 30 DEGREES LATE TONIGHT THROUGH MID-MORNING
  FRIDAY. THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE.
  SIMILAR TEMPERATURES ARE POSSIBLE EARLY SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE BUDDING OR 
  BLOOMING FRUIT TREES AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ001-002-UTZ024-170300-
/O.COR.KGJT.WI.Y.0003.000000T0000Z-150417T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
332 PM MDT THU APR 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. 
  SIMILAR CONDITIONS MAY PERSIST INTO FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL AFFECT HIGH PROFILE VEHICLES
  AND MOTORCYCLES...ESPECIALLY ALONG HIGHWAY 40. WINDS COMBINED
  WITH SCATTERED SNOW SHOWERS OVER THE HIGHER TERRAIN WILL LEAD TO
  SUDDEN CHANGES IN VISIBILITY TO BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
400 
WWUS75 KGJT 170255
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
855 PM MDT THU APR 16 2015

.A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY TRAVERSE THE
FOUR CORNERS REGION TONIGHT THROUGH FRIDAY NIGHT.

COZ001-002-UTZ024-170400-
/O.EXP.KGJT.WI.Y.0003.000000T0000Z-150417T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
855 PM MDT THU APR 16 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

STRONG WIND GUSTS IN THE AFTERNOON HAVE SINCE SUBSIDED TO THE 15
TO 25 MPH RANGE. THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT.

BREEZY CONDITIONS FROM THE NORTHEAST ARE EXPECTED ON FRIDAY...BUT
WIND SPEEDS WILL NOT BE AS STRONG AS THIS AFTERNOON.

$$

COZ021-171100-
/O.CON.KGJT.FZ.W.0006.150417T0700Z-150417T1500Z/
/O.CON.KGJT.FZ.A.0005.150418T0700Z-150418T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
855 PM MDT THU APR 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...DURING THE EARLY MORNING HOURS ON FRIDAY...AND 
  POSSIBLY AGAIN EARLY SATURDAY MORNING.

* TEMPERATURES...25 TO 30 DEGREES LATE TONIGHT THROUGH MID- 
  MORNING FRIDAY. THE COLDEST TEMPERATURES WILL OCCUR NEAR 
  SUNRISE. SIMILAR TEMPERATURES ARE POSSIBLE EARLY SATURDAY 
  MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE BUDDING OR 
  BLOOMING FRUIT TREES AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 11:37 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 16, 11:37 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1137 AM MDT THU APR 16 2015

.UPDATE...
ISSUED AT 1134 AM MDT THU APR 16 2015

RATHER NARROW BAND OF HEAVIER SNOW STILL PERSISTED ACROSS A
PORTION OF WEST-CENTRAL CO LATE THIS MORNING AS THE FIRST IN
SERIES OF DISTURBANCES ROTATED AROUND A FOUR CORNERS LOW AND NORTH
INTO CO. SNOW HAS TAKEN A BREAK AT MONTROSE BUT CONTINUED AT GRAND
JCT AT 11 AM. SOME AREAS IN THE GRAND VALLEY HAVE SEEN LOCALLY UP
TO AN INCH OR TWO ON GRASSY AREAS PER PUBLIC REPORTS...BUT EXPECT
THIS TO MELT THIS AFTERNOON AS THIS BAND MOVES OUT AND TEMPS WARM.
HOWEVER...DID UPDATE TO LOWER THE HIGH TEMPS TODAY ACROSS THE
CENTRAL FORECAST AREA DUE TO THIS MORNING'S CLOUDS AND PRECIP
HAMPERING THE DIURNAL WARM-UP.

16Z RAP SHOWS ANOTHER WAVE ROTATING NORTH TROUGH CENTRAL CO TONIGHT.
EXPECT THIS TO BRING ANOTHER ROUND OF HEAVIER PRECIP FOR AT LEAST
THE CENTRAL MTNS AND NRN MTNS AS EASTERLY FLOW ALSO BRINGS MORE
MOISTURE ACROSS THE DIVIDE. THE 12Z NAM AND GFS SHOW THE MAIN UPPER
LOW OVER SW CO/NW NM FRI MORNING.

UPDATE ISSUED AT 936 AM MDT THU APR 16 2015

GRAND JCT RADAR INDICATED AN AREA OF ENHANCED PRECIPITATION ACROSS
WEST-CENTRAL CO THIS MORNING. MUCH OF THIS PRECIP WAS SNOW PER
PUBLIC REPORTS AND WEBCAM IMAGES. NOT EXPECTING ANY LONG-LASTING
ACCUMULATIONS IN THESE VALLEYS THOUGH PERIODS OF HEAVIER SNOW MAY
TEMPORARILY WHITEN GRASSY SURFACES. HI-RESOLUTION HRRR AND RAP
MODELS SHOW THIS AREA DECREASING...OR AT LEAST SLIDING NORTH AND
NORTHEAST...BY LATE MORNING. EXPECT TO SEE COVERAGE INCREASE ACROSS
ALL OF THE CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA THIS
AFTERNOON AS CONVECTIVE INSTABILITY KICKS IN EVEN MORE.

LET THE FREEZE WARNING EXPIRE AT 9 AM THIS MORNING. SOME AREAS WHERE
SNOW IS OCCURRING MAY STILL BE IN THE UPPER 20S FOR A BIT LONGER
THOUGH...LIKE DELTA/MONTROSE/PAONIA AREAS. FREEZE WATCH REMAINS
FOR THE CORTEZ-YELLOWJACKET AREA EARLY FRI MORNING.

UPDATE ISSUED AT 613 AM MDT THU APR 16 2015

SOCIAL MEDIA REPORTS OF HOWLING WINDS IN THE STEAMBOAT SPRINGS
AREA HAVE BEEN RECEIVED EARLY THIS MORNING...PEAK GUSTS ON SENSORS
IN THE AREA SHOWING 25-35 MPH SO FAR THIS MORNING. PATTERN IS
SETTING UP FOR A POTENTIAL DOWNSLOPE WIND EVENT IN THIS REGION
LATER THIS AFTERNOON AND TONIGHT. STRONG H7 FLOW AROUND NORTH
SIDE OF THE LOW EXPECTED TO EXCEED 50 KTS AND WE HAVE SEEN THIS
TYPE OF FLOW IN THE PAST GENERATE STRONG DOWNSLOPE WINDS IN THE
STEAMBOAT AND ZIRKEL WILDERNESS AREAS. TRACK OF THE UPPER LOW WILL
PLAY CRITICAL ROLE AND MODELS STILL A BIT OUT OF PHASE IN EXACT
PATH...SO WILL CONTINUE TO MONITOR AND ADVISE LATER SHIFTS OF THIS
POTENTIAL. IN THE MEANTIME...BOOSTED SPEEDS UP A FEW CATEGORIES
FOR TODAY WITH GUSTS UP TO 50 MPH FOR THE HILLS AND GUST TO UP TO 45
FOR THE VALLEYS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 416 AM MDT THU APR 16 2015

SPRING IN THE CENTRAL ROCKIES IS REARING ITS UGLY HEAD AS
TEMPERATURES THIS MORNING HAVE DIPPED BELOW FREEZING IN MANY
LOCATIONS WHICH HAVE ALREADY BEGUN THEIR GROWING SEASONS...WHILE
OTHERS (THE EASTERN UINTAS) HAVE ALREADY SEEN A DECENT AMOUNT OF
ACCUMULATING SNOW. A LARGE CLOSED LOW IS CURRENTLY OVER SOUTHEAST
UTAH AND WILL SLOWLY PROGRESS SOUTH TO THE FOUR CORNERS LATER THIS
MORNING. MODELS ARE IN GOOD AGREEMENT THAT SIGNIFICANT SNOW IS
GOING TO FALL AT ELEVATIONS MAINLY HIGHER THAN 9000 FT STARTING
THIS AFTERNOON ACROSS THE WEST CENTRAL COLORADO MOUNTAINS AND WILL
CONTINUE TO FALL OVER THE EASTERN UINTAS. THOUGH WINDS WILL NOT BE
FAVORABLE FOR CONSTANT SNOWFALL DURING THE ENTIRE TIME PERIOD OF
THE WINTER HAZARDS...WHEN THE DIRECTION IS RIGHT COMBINED WITH
LIFTING DUE TO THE PASSING CLOSED LOW...HEAVY WET SNOW WILL PILE
UP QUICKLY AT THESE HIGHER LOCATIONS. HAVE KEPT A CLOSE EYE ON THE
MOISTURE FIELDS OVER THE LAST FEW DAYS AND HAVE SEEN THE FORECAST
MODELS INCREASE MOISTURE FROM THE SOUTH AND NOW INCREASE MOISTURE
ACROSS WESTERN CO AND EASTERN UT AS IT WRAPS AROUND THE SLOWLY
PROGRESSING CLOSED LOW. THE SLOW MOVEMENT AND DYNAMICS OF THE LOW
SHOULD BE EFFECTIVE IN OVERCOMING THE MOUNTAIN SHADOW EFFECT. SPEC
HUMIDITY VALUES ARE NOW BEING PROGGED TO REACH AND EXCEED 4 G/KG
WHICH IS RATHER SIGNIFICANT WITH SUCH A COLD SYSTEM IN APRIL. SNOW
LEVEL IS DEFINITELY A CHALLENGE AND AM EXPECTING NORTHERN COLORADO
VALLEYS TO SEE MAINLY RAIN AND A RAIN/SNOW MIX WITH LITTLE
ACCUMULATION. AN UPTICK IN ACTIVITY IS EXPECTED THIS AFTERNOON AND
EVENING...BUT ALL FORECAST MODELS REALLY PICK UP COVERAGE IN
ACTIVITY FRIDAY AFTERNOON. CONDITIONS NORTH OF I-70 TODAY WILL BE
BREEZY AND WET MUCH OF TODAY. ELSEWHERE WILL RECEIVE SCATTERED
SHOWERS WITH THE EXCEPTION OF THE CENTRAL MOUNTAINS WHICH WILL SEE
DETERIORATING CONDITIONS TODAY.

ADDED NORTHERN SAN JUANS TO A WINTER STORM WATCH STARTING TONIGHT
AS WE ANTICIPATE FLOW CHANGING TO WEST NORTHWESTERLY. STRONG
NORTHERLY FLOW FRIDAY EVENING WILL ALSO BE FAVORABLE FOR THIS AREA
TO RECEIVE HEAVY SNOW IF THE LOW STAYS ON TRACK. CONFIDENCE IS
MODERATE ON CURRENT SOLUTIONS EVEN A COUPLE DAYS OUT DUE TO THE
LOW TRACKING SO SLOWLY ACROSS THE REGION.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 416 AM MDT THU APR 16 2015

MEANDERING LOW WILL CONTINUE TO WREAK HAVOC ON THE FORECAST AS WE
START OFF THIS EXTENDED PERIOD. DEEP NORTHERLY FLOW ON THE BACK
SIDE OF THE...EXPECTED TO BE EXITING LOW PRESSURE SYSTEM...MAY
KEEP LOCALLY HEAVY SNOW FALLING ACROSS THE NORTHWEST SAN JUAN
MOUNTAINS AND OTHER FAVORED NORTH FACING SLOPES IN WESTERN
COLORADO. THIS SYSTEM LOOKS TO LINGER OVER THE AREA UNTIL MIDDAY
SATURDAY...BEFORE A KICKING WAVE DROPS INTO MONTANA LATE SATURDAY
AFTERNOON AND EVENING. THIS SYSTEM SHOULD KICK THE LOW OUT INTO
THE PLAINS WITH SOMEWHAT MOIST NW FLOW HOLDING IN PLACE THROUGH
THE REMAINDER OF THE WEEKEND. SO EXPECT UNSETTLED CONDITIONS TO
CONTINUE OVER THE NORTHERN AND CENTRAL MOUNTAINS WITH ADDITIONAL
LATE SEASON SNOWFALL ANTICIPATED...ESPECIALLY ABOVE THE 9K LEVEL.
SLIGHT INCREASE IN HEIGHTS EXPECTED AS WE MOVE INTO THE NEW WORK
WEEK...WHICH WILL MODIFY TEMPS UP A BIT. HOWEVER...ENOUGH PACIFIC
MOISTURE STREAMING INTO THE REGION TO KEEP ISOLATED TO SCATTERED
POPS ROLLING THROUGHOUT THE PERIOD...GENERALLY FOCUSED ON THE
HIGHER TERRAIN. ANOTHER STRONG CLOSED LOW BEING ADVERTISED BY BOTH
THE GFS AND ECMWF LATE NEXT WEEK PROMISES TO BRING MORE WIDESPREAD
PRECIPITATION TO THE REGION AS WE CLOSE THE WEEK OUT. EXPECT
TEMPS TO BE RUNNING NEAR TO SLIGHTLY BELOW NORMAL THROUGH THIS
PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1054 AM MDT THU APR 16 2015

A STRONG LOW PRESSURE SYSTEM NEAR THE FOUR CORNERS AREA THIS
AFTERNOON AND THIS EVENING...WILL MEANDER SLOWLY INTO SOUTH-
CENTRAL COLORADO BY MIDDAY FRIDAY. EXPECT WIDESPREAD SHOWERS
ACROSS THE REGION BY THIS AFTERNOON...WITH LOCALLY HEAVY SNOW
EXPECTED OVER THE MOUNTAINS THROUGH SATURDAY. SNOW WILL SWITCH
OVER TO RAIN IN THE LOWER VALLEYS AT TIMES THIS AFTERNOON. CIGS
AND VSBY WILL DROP IN SHOWERS WITH AREAS OF MVFR AND IFR CONDS.
THESE POOR CONDITIONS WILL BECOME MORE WIDESPREAD LATER TONIGHT.
MOUNTAINS WILL BECOME OBSCURED... ESPECIALLY NEAR SHOWERS. GUSTY
EASTERLY WINDS CAN BE EXPECTED ACROSS WESTERN COLORADO AND EASTERN
UTAH THROUGH FRIDAY MORNING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR COZ004-009-
     013.

     WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ010-012.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
     FOR COZ018.

     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR COZ021.

UT...WINTER STORM WARNING UNTIL 6 AM MDT SATURDAY FOR UTZ023.

&&

UPDATE...JAD
SHORT TERM...JAM
LONG TERM...JDC
AVIATION...EH
Hazardous weather outlook, Apr 16, 5:50 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
550 AM MDT THU APR 16 2015

COZ001>014-017>023-UTZ022>025-027>029-171200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
550 AM MDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE FOUR
CORNERS REGION TODAY. THIS WILL BRING WIDESPREAD RAIN AND SNOW
SHOWERS TO MUCH OF NORTHEAST UTAH AND WESTERN COLORADO BY THIS
AFTERNOON. SNOWFALL WILL BECOMING HEAVY AT TIMES TONIGHT ACROSS
THE EASTERN UINTA MOUNTAINS IN NORTHEAST UTAH AND OVER THE CENTRAL
MOUNTAINS IN WESTERN COLORADO. NUMEROUS WINTER STORM WARNINGS AND
ADVISORIES HAVE BEEN ISSUED FOR THE AREA WHERE LATE SPRING
SNOWFALL MAY EXCEED A FOOT IN SOME AREAS BY FRIDAY NIGHT.

FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE IN THE FOUR CORNERS
REGION TONIGHT...WITH OTHER LOWER VALLEYS EXPECTED TO REMAIN ABOVE
FREEZING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF SNOW CONTINUES THROUGH SATURDAY MORNING...WITH
ACCUMULATIONS EXCEEDING A FOOT IN SOME AREAS BY FRIDAY NIGHT.
SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR ACROSS THE
VALLEYS...WITH SNOW LEVELS DROPPING AT NIGHT TO AROUND 6000 FEET
AND RISING DURING THE DAY TO AROUND 8000 FEET. UNSETTLED WEATHER
WILL REMAIN IN THE REGION THROUGH LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 16, 1:12 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
112 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     SNOW             GLADE PARK              39.00N 108.73W
04/16/2015  E2.5 INCH        MESA               CO   PUBLIC

            ESTIMATED 2.5-3 INCHES SNOW ACCUMULATION ON GRASS.

&&

EVENT NUMBER GJT1500588

MMS
Local storm report, Apr 16, 1:16 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
116 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     SNOW             CLIFTON                 39.08N 108.46W
04/16/2015  E2.0 INCH        MESA               CO   PUBLIC

            NEAR 33 RD AND F.25 RD.

&&

EVENT NUMBER GJT1500589

MMS
Local storm report, Apr 16, 1:30 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
130 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     SNOW             CLIFTON                 39.08N 108.46W
04/16/2015  E4.0 INCH        MESA               CO   PUBLIC

            ESTIMATED ACCUMULATION ON GRASS.

&&

EVENT NUMBER GJT1500590

MMS
Local storm report, Apr 16, 1:42 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
142 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     SNOW             DOUGLAS PASS            39.60N 108.80W
04/16/2015  M6.0 INCH        GARFIELD           CO   CAIC

            DRIVERS REPORTED 6 INCHES OF SNOW ON THE STAKE ON
            DOUGLASS PASS.

&&

EVENT NUMBER GJT1500591

MMS
Local storm report, Apr 16, 1:45 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
145 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     SNOW             CRAWFORD                38.71N 107.61W
04/16/2015  E3.0 INCH        DELTA              CO   PUBLIC

            ACCUMULATION ON GRASS ON FRUITLAND MESA.

&&

EVENT NUMBER GJT1500592

MMS
Local storm report, Apr 16, 1:46 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
146 PM MDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             HOTCHKISS               38.80N 107.72W
04/16/2015  E1.0 INCH        DELTA              CO   PUBLIC

&&

EVENT NUMBER GJT1500593

MMS

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:11 AM MDTWinter Storm WatchGJTGunnison, Hinsdale, Montrose, Ouray, San Miguel12 hr
Apr 16, 4:11 AM MDTWinter Storm WarningGJTDelta, Eagle, Garfield, Gunnison, Hinsdale, Mesa and 4 more68 hr
Apr 16, 4:11 AM MDTWinter Weather AdvisoryGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 11 more68 hr
Apr 16, 3:32 PM MDTFreeze WatchGJTDolores, Montezuma, San Miguel24 hr
Apr 16, 3:32 PM MDTFreeze WarningGJTDolores, Montezuma, San Miguel17 hr

Nearby

Wind Advisories in Colorado, 2015Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.